Volume 7, issue 4 (2007)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 21
Issue 4, 1595–2140
Issue 3, 1075–1593
Issue 2, 543–1074
Issue 1, 1–541

Volume 20, 7 issues

Volume 19, 7 issues

Volume 18, 7 issues

Volume 17, 6 issues

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Editorial Board
Editorial Interests
Subscriptions
 
Submission Guidelines
Submission Page
Policies for Authors
Ethics Statement
 
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Author Index
To Appear
 
Other MSP Journals
Finite abelian subgroups of the mapping class group

S Allen Broughton and Aaron Wootton

Algebraic & Geometric Topology 7 (2007) 1651–1697
Bibliography
1 I Averill, J Gregoire, Tilings of Low-Genus Surfaces by Quadrilaterals (2002)
2 L Bers, An extremal problem for quasiconformal mappings and a theorem by Thurston, Acta Math. 141 (1978) 73 MR0477161
3 J S Birman, Braids, links, and mapping class groups, Annals of Mathematics Studies 82, Princeton University Press (1974) MR0375281
4 T E Brendle, The Torelli Group and Representations of Mapping Class Groups, PhD thesis, Columbia University (2002)
5 T E Brendle, B Farb, Every mapping class group is generated by 6 involutions, J. Algebra 278 (2004) 187 MR2068073
6 T Breuer, Characters and automorphism groups of compact Riemann surfaces, London Mathematical Society Lecture Note Series 280, Cambridge University Press (2000) MR1796706
7 S A Broughton, The equisymmetric stratification of the moduli space and the Krull dimension of mapping class groups, Topology Appl. 37 (1990) 101 MR1080344
8 S A Broughton, Classifying finite group actions on surfaces of low genus, J. Pure Appl. Algebra 69 (1991) 233 MR1090743
9 S A Broughton, Normalizers and centralizers of elementary abelian subgroups of the mapping class group, from: "Topology '90 (Columbus, OH, 1990)", Ohio State Univ. Math. Res. Inst. Publ. 1, de Gruyter (1992) 77 MR1184404
10 S A Broughton, Enumeration of the Equisymmetric Strata of the Moduli Space of Surfaces of Low Genus (2005)
11 S A Broughton, R Dirks, M Sloughter, C Vinroot, Triangular Surface Tiling Groups for Genus 2 to 13 (2002)
12 J Cannon, W Bosma, editors, Handbook of Magma Functions, Edition 2.13 (2006) 4350
13 M D E Conder, R S Kulkarni, Infinite families of automorphism groups of Riemann surfaces, from: "Discrete groups and geometry (Birmingham, 1991)", London Math. Soc. Lecture Note Ser. 173, Cambridge Univ. Press (1992) 47 MR1196915
14 G Group, GAP – Groups, Algorithms and Programming, Version 4.4 (2006)
15 J Gilman, Prime Order Automorphisms of Riemann Surfaces arXiv:math.GT/0701286v1
16 J Gilman, On conjugacy classes in the Teichmüller modular group, Michigan Math. J. 23 (1976) 53 MR0430320
17 J Gilman, A matrix representation for automorphisms of compact Riemann surfaces, Linear Algebra and Appl. 17 (1977) 139 MR0499135
18 J Gilman, Structures of elliptic irreducible subgroups of the modular group, Proc. London Math. Soc. $(3)$ 47 (1983) 27 MR698926
19 J Gilman, D Patterson, Intersection matrices for bases adapted to automorphisms of a compact Riemann surface, from: "Riemann surfaces and related topics: Proceedings of the 1978 Stony Brook Conference (State Univ. New York, Stony Brook, N.Y., 1978)", Ann. of Math. Stud. 97, Princeton Univ. Press (1981) 149 MR624812
20 W J Harvey, Cyclic groups of automorphisms of a compact Riemann surface, Quart. J. Math. Oxford Ser. $(2)$ 17 (1966) 86 MR0201629
21 W J Harvey, On branch loci in Teichmüller space, Trans. Amer. Math. Soc. 153 (1971) 387 MR0297994
22 D Johnson, A survey of the Torelli group, from: "Low-dimensional topology (San Francisco, CA, 1981)", Contemp. Math. 20, Amer. Math. Soc. (1983) 165 MR718141
23 S P Kerckhoff, The Nielsen realization problem, Ann. of Math. $(2)$ 117 (1983) 235 MR690845
24 R S Kulkarni, Infinite families of surface symmetries, Israel J. Math. 76 (1991) 337 MR1177349
25 A M Macbeath, The classification of non-euclidean plane crystallographic groups, Canad. J. Math. 19 (1967) 1192 MR0220838
26 A M Macbeath, Generators of the linear fractional groups, from: "Number Theory (Proc. Sympos. Pure Math., Vol. XII, Houston, Tex., 1967)", Amer. Math. Soc. (1969) 14 MR0262379
27 C Maclachlan, Abelian groups of automorphisms of compact Riemann surfaces, Proc. London Math. Soc. $(3)$ 15 (1965) 699 MR0179348
28 C Maclachlan, Modulus space is simply-connected, Proc. Amer. Math. Soc. 29 (1971) 85 MR0286995
29 Maplesoft, Maple, Version 10
30 D Singerman, Subgroups of Fuschian groups and finite permutation groups, Bull. London Math. Soc. 2 (1970) 319 MR0281805
31 D Singerman, Finitely maximal Fuchsian groups, J. London Math. Soc. $(2)$ 6 (1972) 29 MR0322165
32 D Singerman, Symmetries of Riemann surfaces with large automorphism group, Math. Ann. 210 (1974) 17 MR0361059
33 D Singerman, Automorphisms of maps, permutation groups and Riemann surfaces, Bull. London Math. Soc. 8 (1976) 65 MR0393209
34 A Wootton, Non-normal Belyĭ $p$-gonal surfaces, from: "Computational aspects of algebraic curves" (editor T Shaska), Lecture Notes Ser. Comput. 13, World Sci. Publ., Hackensack, NJ (2005) 95 MR2182036
35 A Wootton, The full automorphism group of a cyclic $p$-gonal surface, J. Algebra 312 (2007) 377 MR2320463
36 H Zieschang, E Vogt, H D Coldewey, Surfaces and planar discontinuous groups, Lecture Notes in Mathematics 835, Springer (1980) MR606743